I have been taking Abilify for well over a year but about 9 months ago started having severe right hip pain on sitting to standing and vice versa, walking and climbing stairs. It is now muscle pain and weakness and spreading into my other hip and pain in my back. I see there is an odd chance it is the Abilify and wondered if I was alone in the world on this one.
Some people are more susceptible to side effects of this medication than others. Joint Pain is listed as one of those issues.
Bella, you are not alone. while i suffer from theinvoluntary muscle movements, i am also very weak, andmost of the time ca't get up once iv'e sat down. also the very bottom of my hip bones that we sit on are horribly full of pain. research says all this could be linked to abilify. the longer you were on it and the higher the dose taken increase the risk of abilify severe side effectsand sometimes are permanent.
vtech10, i have tried abilify did not help my pain,but i also have osteoarthritis and my orthopedic doctor sent me for aqua therapy, which was difficult and quite painful with muscle stiffness, and since nov,dec, i am more flexible although my knees and joint stiffness come and go but it is better than before, i have more movement,,see if you can try the warm water therapy 1-2 times a week maybe it will help... good luck
My friend has been taking Abilify for several months now and she says her pain and depression have gotten noticably better. The only draw back is she said she has gained over 40 pounds since she started taking it.
I started taking 2 mg of Abilify two months ago. After about a month, my right knee started to hurt. Now both knees hurt, my legs feel weak, and my hips and back hurt if I walk any distance at all. My psychiatrist says he doesn't think it is caused by the low dose of Abilify I'm on. However, labs, x-ray and stress test have ruled out pretty much everything else. I'm also on 225mg of Effexor xr, so maybe the combined effect of these two drugs is magnified. I'm going to go back to 150mg of the Effexor to see if that relieves the pain at all. The Abilify works so well for me that I hate to give it up if I don't have to.
YES, I HAD JUST BEEN PRESCRIBED ABILIFY, about 17 days ago, and I begun to have terrible joint pain in my shoulders and left arm, my left arm got so bad with pain and stiffness that I could not lift it. I contacted my primary doctor and told her, she told to stop taking it right away and to give it a week to get out of my system, and it the pain hasnt decreased to come see her.
then of course im going through some withdrawal systoms, such as headaches, and mood swings, go figure, this is a really tough drug. I WONT EVER TAKE IT AGAIN, I WOULD RATHER CONTINUE TO HAVE CRYING SPELLS FROM MY DEPRESSION, AND PTSD
Have been on Abilify for about one month, using it as an ad on to sertraline and bupropion due to massive depression relapse. This is third med we've tried as ad on, Have been doing better enough so going back to work on a very limited basis. Noticed the last few days that sleep is way off, and muscle pain has dramatically increased. Note: have been getting osteopathic manipulation to help reduce long term pain from neck arthritis, and thought recent increase in discomfort was due to treatment. No longer believe that to be true.
Am self treating with rapid release tylenol, ibuprofen softgels, and methocarbamol (prescribed to help with arthritic nerve/muscle pain).
Appt this coming Friday with psychiatrist (by the way, he's voted best psychiatrist in the state by fellow doctors!), and it will be time to increase dose of abilify. Would like to stay on this long enough to see if depression becomes manageable, and find a way to manage discomfort and sleeping trouble.
I just started having the same type pain you are describing, except I've been on cymbalta for a little over a year. My right thigh muscle in front and around behind my right knee hurts unbelievably. I just saw doc last Monday and he started me on omeprazole, and prednisone which I'm about half through. Pain is better, but it still is painful. He said I do have arthritis in that hip but doesn't understand why the muscle should be killing me.
I have been taking abilify for about a year. I have terrible right hip pain, right side back pain and my left knee. Just in general I feel my muscles are painful. Cheryl.
I've been taking Abilify for about 10 years and haven't noticed that reaction. I hope you get to the bottom of this.
I was on Abilify when I was younger, probably 6 or 7 years ago and just recently started back on it. It did help somewhat back then and I didn't have ANY issues aside for a dystonic reaction from my stomach doctor stupidly prescribing me something that reacted horribly to it and saphris. The problem I am having now is horrendous leg cramps after being on a starter 2mg dose twice a day for a few weeks now. It is getting to the point where I have to physically jump and push my feet hard into the floor to be able to walk somewhat normally and my toes keep curling inward on themselves for no reason which is bringing back nasty memories of the reaction I had years back. This just recently started a few days ago and is progressively getting more intense. Started with simple little charlie horse feelings and now it's full blown pain and locked up muscles/tendons. Not sure if it's worth this much trouble for so little gain I know that much. I used to recommend this drug to people in my circle who have the same issues as me and now I feel like a moron for doing so.
Yes, almost certainly. The correlation with pain and weakness in my lower back/upper buttocks seems just too strong to be coincidental. My therapist also noticed I'd developed a slight hand tremor. Sleeping five hours a night. Only been taking it for a month (now @7.5 mg) but at this rate it I'll have to find another med to treat my chronic listlessness. Already on Cymbalta, which helps, but not nearly enough.
I'm not sure if I had that while taking it, but definitely when I stopped it! I had extremely painful leg cramps, and I'm still suffering from restless leg syndrome that only began after taking antipsychotics.
I was prescribed 10mg of ambilify 2 weeks ago due to a plummet in my depression. Two weeks prior I had sprained my right knee. I just went for x-ray for the right knee because 4 weeks later it is much worse (pain and limited movement). I also have severe shin splints by the evening time, joint pain in my knees, and shoulder muscle pain on both sides. I can't move around well enough to play with my kids and that is depressing in itself. My Dr dropped the dose to 5mg but to be honest I don't really even want to take that. Especially because I can't say how well it is helping with the depression/anxiety. I've tried serotonin, seraquil, Xanax, prozac, etc. I focus mostly on positive thinking and see a counselor. I have accepted Jesus as my Lord and Savior. I hope this helps someone know they're not alone.
I am wondering about Abilify also. For no reason i can think of i have pain in my left arm when i try to stretch it. I have been taking Abilify for 14 years. I am going to tell my doctor about it.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Oct 2011 • 7 answers
Updated 26 Jul 2014 • 1 answer
Updated 19 days ago • 38 answers
Updated 12 Apr 2015 • 3 answers
Fosamax - I am experiencing lower back, maybe hip joint pain after taking this each week. It slowly?
Updated 5 May 2015 • 1 answer